Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Sep 18, 2015, 9:18 PM MDT. It took effect at Sep 18, 2015, 10:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2015, 9:18 PM MDT (03:18 UTC)
- In effect from
- Sep 18, 2015, 10:00 PM MDT
- Expired
- Sep 19, 2015, 7:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
516 WWUS75 KABQ 190318 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 918 PM MDT FRI SEP 18 2015 ...STRONG EAST WINDS TONIGHT BELOW CANYONS OPENING INTO THE RIO GRANDE AND UPPER TULAROSA VALLEYS... .A FAST MOVING BACK DOOR COLD FRONT WILL SURGE WESTWARD THROUGH GAPS IN THE CENTRAL MOUNTAIN CHAIN TONIGHT PRODUCING LOCALLY STRONG EAST CANYON WIND GUSTS IN THE MIDDLE RIO GRANDE VALLEY...LOWER RIO GRANDE VALLEY...UPPER TULAROSA VALLEY AND SOUTH CENTRAL HIGHLANDS. LOCATIONS EAST OF THE RIO GRANDE TO THE CENTRAL MOUNTAIN CHAIN CAN EXPECT EAST WINDS FROM 25 TO 35 MPH WITH GUSTS PEAKING AROUND 45 MPH. THIS INCLUDES THE I-40 AND CENTRAL AVENUE CORRIDORS IN ALBUQUERQUE...AS WELL AS THE ALBUQUERQUE INTERNATIONAL SUNPORT AND THE STATE FAIR GROUNDS. THE STRONG WINDS WILL DEVELOP BETWEEN 10 PM AND MIDNIGHT AND PERSIST INTO EARLY SATURDAY MORNING...WITH THE STRONGEST SPEEDS FROM 11 PM TO 6 AM MDT. NMZ519-520-524-525-191300- /O.NEW.KABQ.WI.Y.0017.150919T0400Z-150919T1300Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS- UPPER TULAROSA VALLEY- 918 PM MDT FRI SEP 18 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM MDT SATURDAY. * LOCATION...MIDDLE AND LOWER RIO GRANDE VALLEY...UPPER TULAROSA VALLEY AND SOUTH CENTRAL HIGHLANDS...MAINLY EAST OF THE RIO GRANDE TO THE CENTRAL MOUNTAIN CHAIN. THIS INCLUDES EAST CENTRAL AND SOUTHEAST ALBUQUERQUE. * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...BEGINNING BETWEEN 10 PM AND MIDNIGHT...THEN TAPERING OFF AROUND SUNRISE. * VISIBILITY...PERIODIC AND BRIEF REDUCTION POSSIBLE BELOW 3 MILES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...THE STATE FAIR WILL BE IMPACTED BY STRONG EAST WINDS. HAZARDOUS CROSS WINDS WILL ALSO IMPACT NORTH TO SOUTH ORIENTED ROADS...INCLUDING I-25 FROM ALBUQUERQUE SOUTH TO BERNARDO...AND HIGHWAY 54 AROUND CARRIZOZO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
1 follow-up statement
905 WWUS75 KABQ 191256 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 656 AM MDT SAT SEP 19 2015 NMZ519-520-524-525-191400- /O.EXP.KABQ.WI.Y.0017.000000T0000Z-150919T1300Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS- UPPER TULAROSA VALLEY- 656 AM MDT SAT SEP 19 2015 ...WIND ADVISORY WILL EXPIRE AT 7 AM MDT THIS MORNING... STRONG AND GUSTY EAST WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS MORNING OVER THE MIDDLE AND LOWER RIO GRANDE VALLEY...SOUTH CENTRAL HIGHLANDS AND UPPER TULAROSA VALLEY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 18, 7:54 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 18, 7:54 PM MDT, 1 hour 24 minutes before
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
Hazardous weather outlook, Sep 18, 5:10 AM MDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 510 AM MDT FRI SEP 18 2015 NMZ501>540-191200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY- SANTA FE METRO AREA-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 510 AM MDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT GUSTY EAST WINDS TO AROUND 40 MPH ARE EXPECTED TO DEVELOP INTO PORTIONS OF THE RIO GRANDE VALLEY TONIGHT...INCLUDING THE ALBUQUERQUE METRO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY EAST WINDS TO AROUND 40 MPH WILL PERSIST SATURDAY MORNING INTO PORTIONS OF THE RIO GRANDE VALLEY...INCLUDING THE ALBUQUERQUE METRO BEFORE DIMINISHING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 18, 7:30 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 730 PM MDT FRI SEP 18 2015 NMZ519-191400- ALBUQUERQUE METRO AREA- 730 PM MDT FRI SEP 18 2015 ...STRONG EAST CANYON WINDS IN ALBUQUERQUE BELOW TIJERAS CANYON LATE TONIGHT INTO EARLY SATURDAY MORNING... A BACK DOOR COLD FRONT WILL SURGE WESTWARD THROUGH GAPS IN THE CENTRAL MOUNTAIN CHAIN LATE TONIGHT PRODUCE LOCALLY STRONG EAST CANYON WIND GUSTS IN THE MIDDLE RIO GRANDE VALLEY. PARTS OF THE ALBUQUERQUE METRO AREA IN AND BELOW TIJERAS CANYON CAN EXPECT EAST WINDS FROM 25 TO 35 MPH WITH GUSTS PEAKING AROUND 45 MPH. THIS INCLUDES THE I-40 AND CENTRAL AVENUE CORRIDORS...AS WELL AS THE ALBUQUERQUE INTERNATIONAL SUNPORT AND THE STATE FAIR GROUNDS. THE STRONG WINDS WILL DEVELOP AROUND MIDNIGHT AND PERSIST INTO EARLY SATURDAY MORNING...WITH THE STRONGEST SPEEDS FROM 1 TO 6 AM MDT. THE AIRMASS PRODUCING THE STRONG WINDS IS SHALLOW...SO THE REMAINDER OF ALBUQUERQUE CAN EXPECT WEAKER WIND SPEEDS WITH INCREASING DISTANCE NORTH OR SOUTH OF CENTRAL AVENUE. 44/01
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.